Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Can I stop / postpone my period this month?

(7 Posts)
FourArms Sun 06-Sep-09 08:10:17

I'm due to go on holiday in two weeks. Ovulated yesterday, so fully expecting to get my period just in time for my holiday Is there anything I can do this close to the date to stop or postpone it? I'm not on the pill unfortunately as I've used that before, but I get severe migraines, so they've said it's not suitable for me anymore.

This will be my first holiday with just DH since well before we had the kids! We even had 16 people on our honeymoon (got married abroad). Could really do with not having my period, just for swimming and sunbathing reasons, if nothing else wink blush

IdontMN2makecopyforlazyjournos Sun 06-Sep-09 08:11:56

Yes I believe it is possible for your doctor to give you something, but it will be hormonal so if the pill gives you migranes you might get them again.

FourArms Sun 06-Sep-09 08:15:12

It's not the pill that causes the migraines, but they wanted me to stop the pill because of them. Still get them, but much less frequently post births of DS1&2.

Anyone tried this? Was it OK/worth the effort?

IdontMN2makecopyforlazyjournos Sun 06-Sep-09 08:17:38

this is what the doc gives you

chaosisawayoflife Sun 06-Sep-09 08:55:53

I took Norethisterone for my wedding as I was due on the day before. It was great, did the job, although my period afterwards was a bit heavier and more uncomfortable than normal. You have to take the pill 3 times per day and when you stop your period will come on after a couple of days.

FourArms Sun 06-Sep-09 17:30:06

Sounds perfect! Any side effects whilst you were taking it CIAWOL? Thanks IDMN2MCFLJ!

chaosisawayoflife Sun 06-Sep-09 20:36:18

I didn't have any side effects while taking it, I was a bit worried about that with it being my wedding, and if I'd thought about it earlier I would have taken it the previous month to adjust my cycle so I wasn't due on at that time, but I didn't and it didn't cause any problems. If I remember right you start taking it 3 days before you are due, so if you did have side-effects you could just stop and have your period, I guess it depends which is worse. The fact that you have to take it 3 times a day makes me think that it goes out of your system pretty quickly so any side effects should be short-lived if you stop taking it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now